Is there any effect on menstruation when taking accutane?

I'm 25. Single. I started taking accutane last july 2,2016. I had my period July 23. It's the end of the week of september now and I still don't have my period. I used menstruate every month. Is this related to accutane? Sometimes I feel pelvic cramps and it feels like I'm going to have my period already but when I check it, there's none.

Doctor Answers 1

Abnormal menses

Abnormal menses can sometimes occur when taking Accutane, and can normalize after a couple months, or after your Accutane course is completed. It is important to make you sure are not pregnant, as you can get cramping with this as well. I would address this concern with your doctor, so they are aware of what you are experiencing. 

Best wishes, Dr. Sharata


Madison Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Abnormal menses

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Abnormal menses can sometimes occur when taking Accutane, and can normalize after a couple months, or after your Accutane course is completed. It is important to make you sure are not pregnant, as you can get cramping with this as well. I would address this concern with your doctor, so they are aware of what you are experiencing. 

Best wishes, Dr. Sharata


Madison Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.